Alert archive / Arizona / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Las Vegas, NV

January 21, 2010Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jan 21, 2010, 3:02 PM MST for Mohave County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2010, 3:02 PM MST (22:02 UTC)
Expired
Jan 21, 2010, 5:00 PM MST
In force
118 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WGUS55 KVEF 212202
FFWVEF
AZC015-220000-
/O.NEW.KVEF.FF.W.0003.100121T2202Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
302 PM MST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 500 PM MST

* AT 259 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN ALONG INTERSTATE 40 BETWEEN KINGMAN AND MILE MARKER 70. 
  RAIN GAGES IN THE AREA HAVE RECEIVED BETWEEN ONE AND THREE INCHES  
  OF RAINFALL IN THE PAST TWO HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

&&

LAT...LON 3534 11401 3534 11365 3504 11369 3508 11398

$$

SC
3 follow-up statements
264 
WGUS75 KVEF 212331
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
431 PM MST THU JAN 21 2010

AZC015-220000-
/O.CON.KVEF.FF.W.0003.000000T0000Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
431 PM MST THU JAN 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR
CENTRAL MOHAVE COUNTY...

AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF MODERATE TO HEAVY RAIN TO THE WEST OF KINGMAN. THIS AREA OF 
RAIN ALONG WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE INTO 
THE KINGMAN AREA THROUGH 430 PM. AN ADDITIONAL ONE HALF OF RAIN OR 
MORE IS POSSIBLE WITH THIS BAND OF RAIN. 

THERE HAVE BEEN REPORTS OF FLASH FLOODING OVER THE EASTERN PORTIONS 
OF KINGMAN WITH THE EARLIER RAIN...WHICH PRODUCED BETWEEN ONE AND 
THREE INCHES OF RAIN AT SEVERAL AREA ALERT GAGES. ADDITIONAL 
FLOODING IS LIKELY AS THIS NEXT BAND OF RAIN MOVES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&

LAT...LON 3534 11401 3534 11365 3504 11369 3508 11398

$$

SC
587 
WGUS75 KVEF 212333 CCA
FFSVEF

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
433 PM MST THU JAN 21 2010

AZC015-220000-
/O.CON.KVEF.FF.W.0003.000000T0000Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
433 PM MST THU JAN 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR
CENTRAL MOHAVE COUNTY...

AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF MODERATE TO HEAVY RAIN TO THE WEST OF KINGMAN. THIS AREA OF 
RAIN ALONG WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE INTO 
THE KINGMAN AREA THROUGH 530 PM. AN ADDITIONAL ONE HALF OF RAIN OR 
MORE IS POSSIBLE WITH THIS BAND OF RAIN. 

THERE HAVE BEEN REPORTS OF FLASH FLOODING OVER THE EASTERN PORTIONS 
OF KINGMAN WITH THE EARLIER RAIN...WHICH PRODUCED BETWEEN ONE AND 
THREE INCHES OF RAIN AT SEVERAL AREA ALERT GAGES. ADDITIONAL 
FLOODING IS LIKELY AS THIS NEXT BAND OF RAIN MOVES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&

LAT...LON 3534 11401 3534 11365 3504 11369 3508 11398

$$

SC
889 
WGUS75 KVEF 212357
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 PM MST THU JAN 21 2010

AZC015-220005-
/O.EXP.KVEF.FF.W.0003.000000T0000Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
457 PM MST THU JAN 21 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MST FOR CENTRAL
MOHAVE COUNTY...

THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY FOR LOCATIONS TO 
THE EAST OF KINGMAN WILL BE ALLOWED TO EXPIRE AT 500 PM MST. 
HOWEVER...ADDITIONAL WARNINGS MAY BE NEED AS A BAND OF HEAVY RAIN IS 
MOVING INTO THE AREA. A FLASH FLOOD WARNING CONTINUES FOR THE 
KINGMAN AREA. 

LAT...LON 3534 11401 3534 11365 3504 11369 3508 11398

$$

SC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 9:27 AM MST, 5 hours 35 minutes earlier.

Area forecast discussion, Jan 21, 9:27 AM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
827 AM PST THU JAN 21 2010

.SYNOPSIS...THE FINAL STORM IN THIS SERIES WILL BRING ONE MORE ROUND
OF RAIN AND SNOW TO MUCH OF THE REGION LATE THIS MORNING THROUGH
LATE THIS EVENING. SHOWERS WILL LINGER FRIDAY AND SATURDAY...WITH
LOCALLY HEAVY SNOW SHOWERS POSSIBLE IN THE MOUNTAINS FRIDAY.
GENERALLY DRY WEATHER IS EXPECTED SUNDAY AND MONDAY...THEN ANOTHER
STORM SYSTEM WILL AFFECT THE AREA TUESDAY AND WEDNESDAY.
&&

.UPDATE...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE
MORONGO BASIN AND EASTERN MOJAVE DESERT ZONES THROUGH MIDDAY. SNOW
LEVELS WERE AROUND 2500 TO 3000 FEET AND WE RECEIVED SEVERAL
REPORTS OF ACCUMULATING SNOW AS LOW AS 3300 FEET. THE SNOW WILL
NOT LAST LONG AS WARMER AIR MOVES IN FROM THE SOUTH AND CAUSES
SNOW LEVELS TO RISE BY MIDDAY AND THIS WILL CHANGE ALL OF THE SNOW
OVER TO RAIN. UPDATED GRIDS AND ZONES HAVE BEEN SENT FOR THIS.
&&

.PREV DISCUSSION... /ISSUED 346 AM PST THU JAN 21 2010/

.SHORT TERM...SATELLITE SHOWS HIGH CLOUDS ENHANCING ALONG AND
SOUTHEAST OF I-15 IN LEFT EXIT REGION OF 185 KT JET STREAK
APPROACHING THE PACIFIC COAST ALONG 30N. STRONG CIRCULATION NEAR 35N
128W WITH LARGE AND EXPANDING ENHANCED CLOUD SHIELD AHEAD OF IT IS
THE CABOOSE IN THIS TRAIN. AS THIS STORM RIDES THE JET STREAK INTO
THE COAST...AN AREA OF TREMENDOUS DIFFLUENCE ALOFT WILL TRAVERSE OUR
CWFA THIS AFTERNOON AND EVENING. THIS WILL SUPPORT WIDESPREAD RAIN
AND SNOW YET AGAIN. ASSOCIATED 980 MB SURFACE LOW WILL LIFT NORTH
THROUGH LAS VEGAS...SUPPORTING STRONG SOUTH WINDS OVER MOHAVE COUNTY
THIS AFTERNOON AND EVENING...SO THE WIND ADVISORY REMAINS IN PLACE.
THE BIGGEST FLY IN THE OINTMENT IS WHERE THE HEAVY RAIN WILL SET UP
THIS AFTERNOON AND EVENING. THE 00Z GFS AND NAM12 BOTH SHIFTED THE
AXIS A HUNDRED MILES OR MORE EAST OF WHERE THEY ADVERTISED IT
YESTERDAY. THE 06Z GFS LOOKS LIKE THE 00Z RUN...BUT THE 06Z NAM12
HAS OSCILLATED BACK TO THE WEST. THE LOCATION OF THIS HEAVY RAIN
AREA WILL MAKE A LOT OF DIFFERENCE IN THE RIVER CRESTS ON FRIDAY.
WITH CRITICAL UNCERTAINTY SO CLOSE TO THE EVENT...FELT THE PRUDENT
COURSE WAS TO LEAVE THE FLOOD WATCH AS IS AND WAIT FOR REALITY TO
SHOW ITSELF BEFORE UPGRADING OR CANCELING. ALSO MADE NO CHANGES TO
THE ONGOING WINTER WEATHER ADVISORY AND WINTER STORM WARNINGS. ONE
CONCERN HERE IS THE HUGE FIELD OF OPEN CELL CUMULUS SEEN OVER THE
PACIFIC IN THE MAIN TROUGH. THIS AIRMASS WILL BE OVER OUR CWFA ON
FRIDAY...AND WILL SUPPORT SIGNIFICANT INSTABILITY SHOWERS. WINTER
WEATHER ADVISORIES MAY BE NEEDED FOR THE MOUNTAIN AREAS AGAIN ON
FRIDAY...AND FLURRIES/LIGHT SNOW SHOWERS MAY BE SEEN AT THE LOWER
ELEVATIONS AS WELL. THE MODELS AGREE ON DELAYING THE EVENTUAL
PASSAGE OF THE TROUGH...SO KEPT SOME LOW CHANCE POPS GOING THROUGH
SATURDAY AFTERNOON IN THE HIGHER TERRAIN BEFORE FINALLY DRYING IT
OUT COMPLETELY SATURDAY NIGHT.

.LONG TERM...SUNDAY MORNING THROUGH THURSDAY...MODELS IN FAIRLY GOOD
AGREEMENT IN THE EXTENDED WITH THE MAJOR DETAILS WITH DIFFERENCES IN
THE DEPTH AND TRACK OF THE NEXT TROUGH TO MOVE THROUGH IN THE
TUESDAY TO WEDNESDAY TIMEFRAME. A RIDGE OVER THE AREA SUNDAY TO
START OUT THE EXTENDED. THE NEXT SYSTEM BEGINS TO MAKE ITSELF FELT
BY MONDAY WITH A MOISTURE PLUME IMPACTING THE SIERRA IN THE
SOUTHWEST FLOW AHEAD OF IT. RESTRICTED POPS TO THE SIERRA THEN AND
THEN SPREAD THEM OUT OVER THE REST OF THE CWA AS THE TROUGH
APPROACHED AND MOISTURE/LIFT OVERSPREAD THE AREA MONDAY NIGHT AND
INTO TUESDAY. THE ECMWF AND GEM HAD A DEEPER SYSTEM THAN THE GFS AS
IT DROPPED IN AND THROUGH THE CWA. IN EITHER CASE THE POPS WOULD
STILL BE AS WIDESPREAD AS FORECAST BUT THE GFS SCENARIO WOULD HAVE
THE NUMBERS LOWER AND WENT WITH A BLEND OF THE TWO IDEAS. WEDNESDAY
WILL SEE A WEST TO EAST CLEARING AD THE SYSTEM DEPARTS AND BY
THURSDAY THERE IS GOOD AGREEMENT ON HAVING A SHORTWAVE RIDGE OVER
THE AREA.
&&

.AVIATION...FOR MCCARRAN...A BIT OF A REPRIEVE FROM THE ACTIVE
WEATHER THIS MORNING BEFORE ANOTHER ROUND OF RAIN MOVES IN THIS
AFTERNOON AND INTO TONIGHT. THIS SHOULD BE THE HEAVIEST RAINS SEEN
THIS WEEK. EXPECT RAIN TO TAPER OFF AROUND MIDNIGHT TONIGHT. IT IS
NOT ENTIRELY OUT OF THE QUESTION TO SEE ISOLATED THUNDERSTORMS IN
THE AREA LATE THIS AFTERNOON AND INTO THE EARLY EVENING WITH THE
BEST CHANCES BEING OVER LOCAL MOUNTAINS AND IN THE DAGGETT CORRIDOR.
EARLY FRIDAY MORNING WILL SEE ANOTHER BREAK BEFORE ANOTHER SHOT AT
RAIN AND A CHANCE FOR THUNDERSTORMS IN THE AREA IN THE AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE NEXT STORM WILL HAS BEGUN IMPACTING THE AREA THIS
MORNING AND WILL TRANSITION OVER THE AREA THROUGH FRIDAY MORNING.
EXPECT WIDESPREAD RAIN AND SNOW THROUGH THE ENTIRE REGION WITH LOW
CEILINGS AS THIS SYSTEM SHIFTS EAST. ALTHOUGH A BRIEF BREAK WILL BE
SEEN EARLY FRIDAY...EXPECT MOUNTAIN OBSCURATIONS THROUGH MUCH OF
FRIDAY MORNING. THUNDERSTORMS ARE A POSSIBILITY PRIMARILY SOUTH OF
AN INTERSTATE 15 LINE THIS AFTERNOON AND EARLY EVENING.
&&

.HYDROLOGY....HEAVY RAIN AND POSSIBLY MELTING SNOW PACK TODAY COULD
PUSH SOME RIVERS TO OR ABOVE FLOOD STAGE TOMORROW. THE FORECAST FOR
THE BIG SANDY RIVER NEAR WIKIEUP IS A VERY RAPID RISE ABOVE THE
FLOOD STAGE OF 16 FEET EARLY FRIDAY MORNING...A CREST NEAR 18.5 FEET
FRIDAY MORNING...THEN A RAPID FALL BACK BELOW FLOOD STAGE BY NOON.
THE MUDDY RIVER NEAR GLENDALE IS FORECAST TO RISE RAPIDLY FRIDAY
MORNING...CREST NEAR THE FLOOD STAGE OF 15 FEET FRIDAY
AFTERNOON...THEN RAPIDLY FALL. THE PRECIPITATION FORECAST IS THE BIG
QUESTION AS THE MODELS CANNOT AGREE ON WHERE THE HEAVIEST PRECIP
WILL FALL. WITH THAT IN MIND...KEPT THE FLOOD WATCH INTACT AND WILL
WATCH TO SEE HOW REALITY UNFOLDS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR NVZ014-015.
     WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR NVZ018-019.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NVZ016.
AZ...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR AZZ001-003.
     WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR AZZ001-003.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ519-521.
     WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR CAZ524-525.
&&

UPDATE...STACHELSKI
PREVIOUS...MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 21, 5:23 AM MST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 AM PST THU JAN 21 2010

CAZ519-521-220800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL RETURN LATE THIS MORNING. A WINTER STORM WARNING
REMAINS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW SHOWERS WILL LINGER FRIDAY AND SATURDAY. ANOTHER STORM WILL
BRING MORE SNOW MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY.

AZZ001-003-220800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
523 AM MST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN AND GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND
EVENING. A WIND ADVISORY WILL BE IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM THIS EVENING...AND A FLOOD WATCH WILL ALSO GO INTO
EFFECT AT 11 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN WILL TAPER OFF EARLY FRIDAY MORNING...BUT THE BIG SANDY
RIVER IS EXPECTED TO CREST ABOVE FLOOD STAGE DURING THE DAY
FRIDAY. THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY
AFTERNOON. SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER
STORM WILL BRING MORE RAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

NVZ018-019-220800-
SHEEP RANGE-SPRING MOUNTAINS-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL RETURN AROUND MIDDAY TODAY. A WINTER STORM WARNING
REMAINS IN EFFECT THROUGH 4 AM FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL TAPER OFF EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER
FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE SNOW
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

NVZ014-015-220800-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL RETURN THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS
IN EFFECT UNTIL 4 AM FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL TAPER OFF EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER
FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN AND
SNOW TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

NVZ016-220800-
NORTHEAST CLARK COUNTY-
423 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN IS EXPECTED THIS AFTERNOON AND EVENING. A FLOOD WATCH
WILL GO INTO EFFECT AT 10 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN WILL TAPER OFF EARLY FRIDAY MORNING...BUT THE MUDDY
RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE FRIDAY AFTERNOON. THE
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY AFTERNOON.
SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL
BRING MORE RAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

AZZ002-036-CAZ520-522>527-NVZ017-020>022-220800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
423 AM PST THU JAN 21 2010 /523 AM MST THU JAN 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

VALLEY RAIN AND MOUNTAIN SNOW WILL OVERSPREAD THE AREA TODAY AND
CONTINUE THROUGH THIS EVENING BEFORE TAPERING OFF TO SHOWERS
OVERNIGHT. LOCALLY HEAVY RAIN AND SNOW WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL
BRING MORE RAIN AND SNOW TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT.

MORGAN

In the hours before

Local storm report, Jan 21, 12:33 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1133 AM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             DYER                    37.62N 118.03W
01/20/2010  M3.0 INCH        ESMERALDA          NV   CO-OP OBSERVER

            THE THIRD STORM THIS WEEK BROUGHT 3.0 INCHES OF NEW SNOW
            TO DYER AT AN ELEVATION OF 4899 FEET.

1030 PM     HEAVY SNOW       2 SW MT. CHARLESTON     36.26N 115.64W
01/20/2010  M14.0 INCH       CLARK              NV   CO-OP OBSERVER

            THE THIRD IN A SERIES OF STORM SYSTEMS BROUGHT 14.0
            INCHES OF NEW SNOW TO MOUNT CHARLESTON AT AN ELEVATION OF
            7600 FEET FROM AROUND NOON WEDNESDAY THROUGH 1030 PM
            WEDNESDAY.

1030 AM     SNOW             7 N I-40 AT FORT ROCK   35.29N 113.37W
01/21/2010  M8.5 INCH        MOHAVE             AZ   CO-OP OBSERVER

            A STORM TOTAL OF 8.5 INCHES OF SNOW WAS MEASURED AT
            DIAMOND M RANCH AT AN ELEVATION OF 5480 FEET SINCE LAST
            EVENING. SNOW WAS STILL FALLING AT THE TIME OF THIS
            REPORT.

1107 AM     SNOW             HUALAPAI MOUNTAIN       35.10N 113.89W
01/21/2010  M9.0 INCH        MOHAVE             AZ   PARK/FOREST SRVC

            9.0 INCHES OF SNOW FELL SINCE YESTERDAY EVENING AT AN
            ELEVATION OF 6600 FEET. SNOW WAS STILL FALLING.

1111 AM     SNOW             BIG PINE                37.17N 118.29W
01/21/2010  M1.0 INCH        INYO               CA   TRAINED SPOTTER

            SNOW STARTED FALLING IN BIG PINE 930 AM AND BEGAN TO
            ACCUMULATE AT 1030 AM TODAY WITH ONE INCH MEASURED SO FAR
            AT AN ELEVATION OF AROUND 4000 FEET.

&&

STACHELSKI
Local storm report, Jan 21, 2:42 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
142 PM PST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             SPRING MOUNTAIN RANCH   36.07N 115.45W
01/21/2010  E0.5 INCH        CLARK              NV   CO-OP OBSERVER

            SPRING MOUNTAIN RANCH ESTIMATED AS MUCH AS HALF INCH OF
            SNOW HAD FALLEN THIS AFTERNOON AT AN ELEVATION OF 3780
            FEET.

0132 PM     SNOW             3 SSW SUMMERLIN         36.16N 115.33W
01/21/2010  E0.0 INCH        CLARK              NV   TRAINED SPOTTER

            RAIN HAS CHANGED OVER TO ALL SNOW IN SUMMERLIN NEAR THE
            RED ROCK CASINO AREA AT AN ELEVATION OF 3000 FEET AS OF
            115 PM TODAY.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 10:36 AM MSTAreal Flood AdvisoryVEFMohave12 hr
Jan 21, 12:01 PM MSTAreal Flood AdvisoryVEFMohave11 hr
Jan 21, 2:25 PM MSTFlash Flood WatchVEFMohave8 hr
Jan 21, 3:42 PM MSTFlash Flood WarningVEFMohave2 hr
Jan 21, 4:48 PM MSTFlash Flood WarningVEFMohave117 min

Nearby

Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.